Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Heavy feeling, epilepsy, carbamazepine, high activity in EEG, high theta and delta wave in forehead, sinus problems, high LDL

User rating for this question
Very Good
Answered by

Answered : 11 Questions
XXXXXXX 31,male, I have had heavy feeling since 10 years ago. I used epilepsy drugs(carbamazepin) for 3 years because I had high activity in EEG. effects got reduced, but did not go away. I lost my ability to concentrate and process thoughts. went to neuro feedback, high theta and XXXXXXX wave in forehead, got better . but I didn't get my thinking back. I feel like I am using my energy just to focus, otherwise my lack of concentration would derive my insane. there is always pressure behind my eyes and now I feel pressure in my ears too.I have sinus problem and I operated on my sinuses to be able to breathe through the nose. but I've got mucus all the time. in my latest blood test I had somehow high LDL (130 something) . please advice
Posted Tue, 24 Apr 2012 in Brain and Spine
Answered by Dr. A.S. Keerthi 16 hours later

Thanks for your query.

You probably have complex /simple partial seizures ( symptom description is not very clear) for which you were prescribed carbamazepine(CBZ). In some persons it can cause cognitive dysfunction. The medication can be changed if you are not tolerating CBZ.

Your high LDL levels and sinus problem are not related to seizures or CBZ. It would have been better if EEG and SCAN films are available. Review with your neurologist regarding change in medication, duration of treatment and also have an ENT consultation.

Do forward me if you have any test reports pertaining to your problem.Mail them to YYYY@YYYY with sub : Attn Dr A S Keerthi

Thanks & Regards,
Above answer was peer-reviewed by
Follow-up: Heavy feeling, epilepsy, carbamazepine, high activity in EEG, high theta and delta wave in forehead, sinus problems, high LDL 6 hours later
I diagnosed with epilepsy 10 years ago which I started taking the drugs at same time. I stopped taking the CBZ after 3 years ( 7 years ago) . at that time , I remember that I poured cold water on the lower back of my head and I had clearance in my thinking for a while.
I went to neurofeedback 5 years ago for 35 sessions which I learned how to control the brain waves.
I have diagnosed with ADD from one doctor, so I used ritalin and it gave me very short burst of happiness and then big wave of depression, the doctor told me I have mania, I used lithium and it didn't do anything .
right now I am not taking any drugs or consulting with anybody. my symptoms are filling heavy on my forehead and ears, feeling pressure on my eyes which alleviates when I close the eyes.
it's like I am seeing outside but there is no thinking behind it, can not learn anything new, but not big problems with doing the things that I already know.
very bad short term memory, and generally losing focus

it is at low when I wake up and increases when I start a day, actually after breakfast. I feel worst after lunch. I feel dizzy and I can't think.

unfortunately, I do not have my old documents or results anymore.

Best Regards XXXXXXX
Answered by Dr. A.S. Keerthi 17 hours later

Thanks again.

As you have stopped Carbamazepine 7 years ago, your memory disturbances cannot be related to it.

The described symptoms does not seem neurological to me. But I still encourage you to consult a neurologist. A physical examination can throw more light on a possible cause. If no abnormality is detected then you need to consult a psychiatrist.

Hope this information is helpful to you.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor